MAUDE Adverse Event Report: COVIDIEN LLC PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED

COVIDIEN LLC PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED
Model Number 8888145039P
Medical Device Problem Codes Material Fragmentation (1261); Difficult to Remove (1528)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/06/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, when placing the reported product, the guidewire became stuck halfway through, but when they tried to remove it anyway, the tip of the guidewire broke off halfway through and remained subcutaneously in the internal jugular vein.Nothing unusual was observed on the device prior to use.There were no other products being utilized with the device.There was no excessive force used on the device.Flushing was done prior to use, and there was no problem.There was no leak.There was no cleaning agent used on the device.Tego was not utilized.There was no connector issue.The insertion site was not handled prior to product placement.The guidewire provided with the kit was being used.Besides the reported issue, there were no other visible defects/damages found on the product at the time of the event.As a remedial action, they had to surgically incise it and remove the broken guidewire.As a result, the tip of the guidewire broke off and was damaged and deformed.All of the guidewire, including the tip that broke off, was successfully removed during the procedure.However, the guidewire was not replaced, and the procedure was not completed.There was an unspecified blood loss, and a blood transfusion was not required.
 
Additional Manufacturer Narrative
 
Event or Problem Description
According to the reporter, when placing the reported product, the guidewire became stuck halfway through, but when they tried to remove it anyway, the tip of the guidewire broke off halfway through and remained subcutaneously in the internal jugular vein.Nothing unusual was observed on the device prior to use.There were no other products being utilized with the device.There was no excessive force used on the device.Flushing was done prior to use, and there was no problem.There was no leak.There was no cleaning agent used on the device.Tego was not utilized.There was no connector issue.The insertion site was not handled prior to product placement.The guidewire provided with the kit was being used.Besides the reported issue, there were no other visible defects/damages found on the product at the time of the event.As a remedial action, they had to surgically incise it and remove the broken guidewire.As a result, the tip of the guidewire broke off and was damaged and deformed.All of the guidewire, including the tip that broke off, was successfully removed during the procedure.An x-ray was done during the post-procedure.However, the guidewire was not replaced, and the procedure was not completed.There was an unspecified blood loss, and a blood transfusion was not required.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6 medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6 h3 evaluation summary: mozarc medical conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted one catheter, two dilators, and one guidewire that was visibly uncoiled, frayed, and broken.Upon first inspection, a standard guidewire was inserted into each extension line of the catheter without difficulty.No other abnormalities were noted with the returned device.It was reported that the guidewire broke apart and was unable to be withdrawn.The reported issues were confirmed.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all mozarc medical quality specifications.A secondary review of the device history records found no potentially contributing factors.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PALINDROME
Common Device Name
CATHETER, HEMODIALYSIS, IMPLANTED
Manufacturer (Section D)
COVIDIEN LLC
15 hampshire st
mansfield MA 02048
Manufacturer (Section G)
COVIDIEN LLC
15 hampshire st
mansfield MA 02048
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key22864341
Report Number1282497-2025-00560
Device Sequence Number15787425
Product Code MSD
UDI-Device Identifier10884521158023
UDI-Public10884521158023
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K123196
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8888145039P
Device Catalogue Number8888145039P
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/06/2025
Supplement Date Received by Manufacturer08/25/2025
02/16/2026
02/20/2026
Initial Report FDA Received Date08/21/2025
Supplement Report FDA Received Date08/26/2025
02/16/2026
02/23/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexUnknown